Hail, Valley
- When
- June 3, 6:05 AM CST
- Where
- Valley County, 0.69 mi N of Arcadia
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 41.440, -99.130
For roughly the northeast half of this 24-county South Central Nebraska area, this late Tuesday afternoon and evening featured one of the most widespread severe weather events of the 2014 convective season. In essence, three separate waves of primarily outflow-dominant convection rolled across the area along a west-northwest to east-southeast path over the course of several hours, resulting in…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
For roughly the northeast half of this 24-county South Central Nebraska area, this late Tuesday afternoon and evening featured one of the most widespread severe weather events of the 2014 convective season. In essence, three separate waves of primarily outflow-dominant convection rolled across the area along a west-northwest to east-southeast path over the course of several hours, resulting in dozens of reports of large hail and damaging winds, along with three fairly brief tornadoes, two rated EF0 and one EF1. There was a notably sharp cutoff in severe thunderstorm activity within South Central Nebraska, as nearly all storms concentrated northeast of a line from roughly Litchfield-Hastings-Geneva, while most locations southwest of this line did not even observe a single raindrop. Starting with the three tornadoes, the first two were brief, EF0 touchdowns that occurred in far northern Valley and north central Greeley counties during the 415-515 pm CDT time frame, and were associated with the first supercell storm of the event that tracked into the local area from the west-northwest. These tornadoes produced little if any direct damage. The third confirmed tornado of the event was a bit more significant, and occurred several hours later after dark, around 1030 pm CDT in eastern Hamilton County north of Hampton. This EF1 tornado struck two homes, blowing a portion of the roof off of one of them. As for large hail, there were several reports of stones up to around golf ball size in places such as Spalding, Osceola, Arcadia, York, McCool Junction and Exeter. Many places were hit with more than one round of hail, including York, where golf ball size hail first fell around 830 pm CDT and then again around 11 pm CDT. In many cases, hail was accompanied by severe outflow winds of generally 60-80 MPH, resulting in broken windows and siding damage to several structures, along with tree damage. As just a few specific examples of wind reports and damage: Ord airport measured a 79 MPH gust, a rural residence four miles northeast of Scotia sustained considerable damage to outbuildings along with broken house windows, and a grocery store in Wolbach had its roof peeled back. In addition to damaging winds directly associated with severe storms, places farther south near the Highway 6 corridor, including Hastings, observed the passage of a notably strong, southward-surging outflow boundary around 8 pm CDT that produced measured 70+ MPH winds and significant blowing dust. At the time this outflow plowed through Hastings, the nearest precipitation associated with actual thunderstorms was at least 15-20 miles off to the north-northeast. As for event-total rainfall, most of the affected areas tallied somewhere between 1-3, although localized higher amounts occurred mainly in Nance and Polk counties, including NeRAIN observer totals of 3.70 two miles west-northwest of Shelby and 3.68 seven miles north of Osceola.
Taking a closer look at severe weather timing, the morning actually started out with a cluster of strong storms that rumbled through many of the same northern counties that would later see the main event. These early-day storms produced nickel size hail in Arcadia, but by 930 am CDT all morning activity had exited South Central Nebraska, kicking off a multi-hour lull. Then, generally between 430-630 pm CDT, round 1 of severe storms, anchored by an outflow-dominant supercell that produced the EF0 tornadoes, raked across mainly the far northern and northeastern fringes of the local area before exiting into eastern Nebraska. Around the time round 1 was exiting stage right, round 2 of severe storms entered Valley and Greeley counties from the northwest between 6-7 pm CDT and tracked east-southeast for the next few hours before exiting the eastern York County area around 9 pm CDT. Following a very similar theme, round 3 of severe storms initially intensified over the Valley/Sherman counties area between 830-930 pm CDT, and proceeded to pass east-southeast over many of the same areas as the previous round. However this final cluster of fairly fast-moving severe storms slipped a touch farther southeast, affecting more of the Fillmore County area before exiting into eastern Nebraska around 1230 am CDT on the 4th. Although a few non-severe storms lingered a bit later near the Interstate 80 corridor, essentially all of South Central Nebraska was finally storm-free by 230 am CDT.
On the mid-upper level synoptic scale, the main trigger for this event was an energetic, although fairly-low amplitude shortwave trough that raced out of the Intermountain West and into the Central Plains. A corresponding westerly mid-level speed max of around 60-70 knots at 500 millibars accompanied this wave, which combined with steepening mid level lapse rates and surface dewpoints generally in the low-mid 60s F to yield a fairly volatile late afternoon/early evening mesoscale environment featuring around 2000-3000 J/kg mixed-layer CAPE and a notable 60-70 knots of 0-6 kilometer deep layer shear. Low level shear and storm-relative helicity also became quite pronounced in the vicinity of a fairly sharp surface warm front that became quasi-stationary through much of the day and evening along an axis through northwest-central-southeast Nebraska. Despite the considerable severe weather that occurred, there were indications leading up to the event that it could have been worse. For one thing, the mesoscale environment was initially supportive of more destructive, longer-track tornadoes, but this threat steadily diminished as most storms quickly became outflow-dominant and generated a larger-scale cold pool. Secondly, the areal coverage of severe storms was not as widespread as it could have been, as a mid level capping inversion south of the strong warm front spared most of the southwest half of the local area from observing any convection. At any rate, this severe weather event was well-anticipated at least a few days in advance at both the local WFO level as well as by the Storm Prediction Center, which already placed most of South Central Nebraska in a Moderate Risk on the Day 2 outlooks 24-48 hours in advance and maintained/refined the Moderate Risk area into the Day 1 period.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Jun 3, 5:26 AM CST, 39 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
626 AM CDT TUE JUN 3 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 417 AM CDT TUE JUN 3 2014
WE CONTINUE TO EXPECT A SIGNIFICANT SEVERE WEATHER DAY ACROSS
PORTIONS OF OUR FORECAST AREA THIS AFTERNOON AND EVENING. NOT
EVERYONE IS GOING TO SEE THUNDERSTORMS...BUT THE THUNDERSTORMS
THAT DO FORM COULD CERTAINLY BECOME HIGH END SEVERE STORMS. THE
MORE WIDESPREAD THUNDERSTORMS ARE LIKELY NORTHEAST OF A
GENEVA...GRAND ISLAND...LOUP CITY LINE. LESS FORCING AND A GREATER
CAP SHOULD DECREASE THE PROBABILITY AND COVERAGE OF THUNDERSTORMS
AS YOU HEAD SOUTH THROUGH OUR FORECAST AREA WITH ONLY SLIGHT
CHANCES OF MORE ISOLATED THUNDERSTORMS ACROSS NORTH CENTRAL
KANSAS. HOWEVER...THE SEVERE WEATHER ENVIRONMENT IS STILL FAIRLY
IMPRESSIVE EVEN ACROSS NORTH CENTRAL KANSAS SHOULD STORMS
FORM...JUST THE LIKELIHOOD OF GETTING THE STORMS TO INITIATE IS
LOWER OVER THESE SOUTHERN ZONES. WE WILL CONTINUE TO ADVERTISE THE
HIGH END SEVERE WORDING OF DANGEROUS THUNDERSTORMS CAPABLE OF
PRODUCING LONG TRACK TORNADOES ...HAIL OF BASEBALL SIZE AND
DAMAGING WINDS OF 70 MPH.
THE BIG QUESTIONS RELATED TO HOW SEVERE WEATHER WILL PLAY OUT TODAY
CENTER AROUND WHERE THE WARM FRONT WILL SET UP...AND HOW ONGOING
EARLY MORNING CONVECTION WILL IMPACT BOUNDARIES AND THE DEVELOPMENT
OF THE MORE VOLATILE AFTERNOON STORMS. THE 06Z NAM...00Z GFS...AND
00Z ECMWF ARE ALL IN FAIRLY GOOD AGREEMENT WITH A LATE AFTERNOON
WARM FRONT ACROSS OUR FAR NORTHERN CWA FROM AROUND ORD TO FULLERTON
OR MAYBE JUST NORTH OF OUR FORECAST AREA. HOWEVER...SOME OF THE WRF
MODELS AND EARLY RUNS OF THE RUC PLACE THE WARM FRONT EVEN FURTHER
NORTH TO NEAR THE SOUTH DAKOTA STATE LINE. THE CONVECTIVE QPF IS
VERY SIMILAR AMONG THE MAJOR DETERMINISTIC (MODELS...NAM... GFS...
ECMWF) WHICH FOCUS WIDESPREAD CONVECTION BY LATE AFTERNOON NORTHEAST
OF THAT EARLIER MENTIONED GENEVA...GRAND ISLAND...LOUP CITY LINE.
SOME WRF MODELS KEEP OUR ENTIRE CWA DRY WITH ALL THE CONVECTION
NORTH OF OUR FORECAST AREA...WHICH SEEMS UNLIKELY BUT NOT
IMPOSSIBLE. THE ONGOING CONVECTION ACROSS THE SANDHILLS IS MORE
IMPRESSIVE THAN THE WRF MODELS INDICATE AND THUS COULD VERY EASILY
SEE THE WARM FRONT BEING HELD FURTHER SOUTH BY THIS MORNING
CONVECTION AND MORE IN LINE WITH THE MAJOR DETERMINISTIC FORECAST
MODELS.
WE WILL TAKE A LOOK AT THE MOST LIKELY SCENARIO FOR TODAY BASED ON
ALL AVAILABLE MODELS AND ONGOING CONVECTION. THIS MORNING CONVECTION
WILL LIKELY CONTINUE TO TRACK EAST ACROSS NORTHERN NEBRASKA THROUGH
MID MORNING PRIMARILY NORTH OF HIGHWAY 92. THIS MORNING CONVECTION
IF IT MAINTAINS ITS STRENGTH...WHICH SEEMS PROBABLE COULD KEEP THE
WARM FRONT A LITTLE FURTHER SOUTH AND CLOSER IN LINE WITH THE MODELS
THAT KEEP THE WARM FRONT OVER OUR NORTHER FORECAST AREA AND MAY ALSO
LEAVE BEHIND SOME OUTFLOW BOUNDARIES THAT COULD BECOME ADDITIONAL
FOCUSING MECHANISMS FOR AFTERNOON THUNDERSTORMS. THERE MAY BE A
LULL IN ACTIVITY FROM LATE MORNING INTO EARLY AFTERNOON...BUT EXPECT
THUNDERSTORM DEVELOPMENT CLOSE TO THE WARM FRONT TO OUR NORTHWEST
OVER THE SANDHILLS BY MID AFTERNOON. THUNDERSTORM MOTION WILL
GENERALLY BE TOWARDS THE EAST AT 30 TO 35 MPH WITH ADDITIONAL
DEVELOPMENT/PROPAGATION TO THE SOUTHEAST THROUGH THE LATE AFTERNOON
HOURS. WILL CONTINUE TO HIGHLIGHT THE HOURS OF 4 PM TO 9 PM ACROSS
OUR FORECAST AREA AS THE MOST LIKELY TIME FRAME FOR THE MORE
WIDESPREAD SEVERE THUNDERSTORMS. MORE ISOLATED SEVERE THUNDERSTORMS
COULD DEVELOP LATER IN THE AFTERNOON ACROSS OUR SOUTHERN ZONES SUCH
AS SOUTH OF HIGHWAY 6. THESE SOUTHERN STORMS IF THEY DEVELOP MAY NOT
DEVELOP UNTIL EARLY EVENING. THERE WILL BE MORE OF A CAP AND LESS
FORCING ACROSS OUR SOUTH.
SEVERE WEATHER PARAMETERS CONTINUE TO LOOK VERY IMPRESSIVE ACROSS
OUR FORECAST AREA...ESPECIALLY ACROSS OUR NORTH WHERE BACKING LOW
LEVEL WINDS WILL ENHANCE THE LOW LEVEL SHEAR PROFILE. THE 0-6 KM
DEEP LAYER SHEAR PROFILE BY EARLY EVENING SHOULD BE IN THE 65 TO 75
KTS RANGE FOR MOST AREAS WITH 0-1 KM SHEAR VALUES NEAR THE WARM
FRONT OF 25 TO 30 KTS IF NOT LOCALLY HIGHER. MLCAPE VALUES OF 2500-
3000 J/KG ALSO SEEM REASONABLE. THE FORCING WILL BE THE EJECTING
SHORTWAVE WITH WHAT APPEARS TO BE IDEAL TIMING FOR SEVERE STORMS
ACROSS OUR FORECAST AREA. WE ENCOURAGE EVERYONE TO BE WEATHER AWARE
TODAY AND KEEP IN TUNE WITH THE DEVELOPING WEATHER SITUATION AS YOU
GO ABOUT YOUR DAY.
TONIGHT...THUNDERSTORMS WILL LIKELY MERGE INTO AN MCS WITH BOWING
LINE SEGMENTS LEADING TO AN INCREASING DAMAGING WIND THREAT WITH
TIME. THIS MCS WILL LIKELY MOVE EAST OF OUR FORECAST AREA PRIOR TO
MIDNIGHT AND LIKELY EARLIER THAN THAT.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 417 AM CDT TUE JUN 3 2014
MAIN FORECAST CONCERNS WILL BE ON AND OFF CHANCES FOR THUNDERSTORMS
AND TEMPERATURES.
GENERALLY ZONAL FLOW IS EXPECTED THROUGH THE PERIOD WITH SEVERAL
WAVES THAT MOVE THROUGH THE AREA. THESE WAVES WILL HAVE THE
POTENTIAL TO PRODUCE SOME SHOWERS AND THUNDERSTORMS. THE TRICKY PART
IS GETTING THE TIMING DOWN ON THE WAVES. MODELS ALL HAVE SOME SLIGHT
DIFFERENCES IN THE TIMING.
WEDNESDAY SHOULD BE ONE OF THE FEW DRY DAYS. THE SURFACE LOW AND
FRONT THAT WILL BRING THE THUNDERSTORMS WILL BE TO THE EAST OF THE
FORECAST AREA. MOST OF WEDNESDAY NIGHT WILL CONTINUE TO BE DRY...BUT
AN UPPER LEVEL WAVE MOVING INTO THE AREA LATE WEDNESDAY NIGHT WILL
BRING A CHANCE FOR THUNDERSTORMS TO THE SOUTHWEST PART OF THE AREA.
THESE THUNDERSTORMS WILL SPREAD ACROSS THE AREA ON THURSDAY. HAVE
KEPT SOME LOWER POPS FOR THURSDAY NIGHT...BUT THIS IS LOWER
CONFIDENCE SINCE THE GFS BRINGS IN SOME THUNDERSTORMS FROM THE SOUTH
WHILE THE ECMWF IS DRY THROUGH THE NIGHT.
THE NEXT UPPER LEVEL WAVE WILL AFFECT THE AREA FRIDAY THROUGH
SATURDAY NIGHT. THIS IS A FAIRLY STRONG WAVE AND THE BEST CHANCES
FOR THUNDERSTORMS WILL BE FRIDAY NIGHT INTO SATURDAY AS ANOTHER
SURFACE LOW MOVES THROUGH KANSAS WITH A COLD FRONT THAT MOVES
THROUGH THE FORECAST AREA.
ONCE THIS WAVE MOVES THROUGH THE FLOW TURNS SLIGHTLY TO THE
NORTHWEST. THERE ARE A COUPLE OF WEAK UPPER LEVEL WAVES. A SURFACE
HIGH SETTLES INTO THE AREA ON SUNDAY AND SUNDAY NIGHT. THE NEXT
MODEL DIFFERENCE COMES FOR MONDAY. BOTH MODELS BRING AN UPPER WAVE
THROUGH THE PLAINS BUT THE ECMWF IS FASTER WITH THE WAVE THAN THE
GFS. HAVE KEPT MONDAY DRY AT THIS TIME...BUT WILL HAVE TO WATCH TO
SEE WHAT HAPPENS WITH THE SYSTEM.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 618 AM CDT TUE JUN 3 2014
THERE IS A SMALL CHANCE FOR SOME THUNDERSTORMS IN THE KGRI
TERMINAL AREA THROUGH THE DAYTIME HOURS...BUT THE BEST CHANCE WILL
BE LATE THIS AFTERNOON INTO THE EVENING HOURS. HAVE KEPT IT AS
VCTS UNTIL THE TIMING IS BETTER.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...WIND ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR
KSZ005>007-017>019.
&&
SHORT TERM...WESELY
LONG TERM...JCB
AVIATION...JCBHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 438 AM CDT TUE JUN 3 2014 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 040945- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 438 AM CDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. DANGEROUS THUNDERSTORMS CAPABLE OF PRODUCING LONG TRACK TORNADOES ...HAIL OF BASEBALL SIZE AND DAMAGING WINDS OF 70 MPH ARE FORECAST MAINLY BETWEEN THE HOURS OF 4 PM AND 9 PM. THE STORMS WILL INITIATE ALONG A WARM FRONT...THE DRY LINE...AND POSSIBLY AN OUTFLOW BOUNDARY LEFT BY THUNDERSTORMS THAT FORM NEARBY EARLY THIS MORNING. STORMS WILL BE MOST NUMEROUS NORTHEAST OF A GENEVA...GRAND ISLAND...LOUP CITY LINE AND INCREASINGLY MORE ISOLATED AS YOU HEAD SOUTH INTO NORTH CENTRAL KANSAS. THUNDERSTORMS WILL GENERALLY TRACK TO THE EAST AT 30 TO 35 MPH. VERY HEAVY RAINFALL IN EXCESS OF TWO INCHES COULD ACCOMPANY THE STORMS WHICH MAY CAUSE AREAS OF LOWLAND FLOODING...ESPECIALLY FOR LOCATIONS WHICH RECEIVED HEAVY RAINFALL OVER THE WEEKEND. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. INTERMITTENT CHANCES FOR THUNDERSTORMS EXIST WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. STAY UP TO DATE ON THE LATEST FORECASTS REGARDING CHANCES FOR SEVERE WEATHER DURING THESE TIME FRAMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON...ESPECIALLY AFTER 4 PM. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) WESELY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
639 AM CDT TUE JUN 3 2014
NEZ039-040-047-031230-
GREELEY NE-VALLEY NE-HOWARD NE-
639 AM CDT TUE JUN 3 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HOWARD...GREELEY
AND VALLEY COUNTIES UNTIL 730 AM CDT...
AT 638 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BIG OAK CANYON...OR 12 MILES SOUTHEAST OF TAYLOR...MOVING EAST AT 60
MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ORD...GREELEY...GREELEY CENTER...SCOTIA...ARCADIA...NORTH LOUP...
ELYRIA AND FORT HARTSUFF STATE PARK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4174 9841 4135 9849 4140 9874 4140 9921
4173 9921
TIME...MOT...LOC 1138Z 279DEG 51KT 4161 9926
JCBThe North Platte radar (KLNX), 133 km away, was scanning. The volume nearest the first event began at 12:07 UTC.
29 hail, 23 thunderstorm wind, 5 heavy rain, 3 tornado. Local standard time, as filed.
This tornado was witnessed by spotters in the area and maximum wind speeds were estimated at 85 mph. The tornado started in a grove of trees along the North Loup River. The tornado snapped a power pole and damaged a pivot as it traveled east southeast before lifting. A widespread area of sporadic wind damage extended south and east of the tornado, including across Fort Hartsuff State Historical Park. The buildings at the fort sustained no damage, but some trees on the property were damaged. At least one badly damaged tree was planted during the fort's active tenure of 1874 to 1881.
This brief tornado was witnessed by storm spotters, just east of U.S. Highway 281. This tornado contained a wind speed that was estimated at 70 mph.
A truck with a utility trailer flipped over on Highway 22. This occurred from a rear flank downdraft. No injuries occurred. This report came from the Spotter Network.
A trained spotter reported golf ball sized hail fell in Spalding.
A tree fell onto an SUV. This report was received via social media.
Several trees, including one 18 inches in diameter, were damaged and a roof was blown off of a building in the Fullerton. Tree damage was also reported in the Belgrade area.
Winds were estimated to be 35 to 45 mph.
Hail up to golf ball size was accompanied by wind gusts that were estimated to be between 60 and 70 mph.
Hail up to golf ball size was accompanied by wind gusts that were estimated to be between 60 and 70 mph.
Thunderstorm wind gusts blew branches down that were at least 4 inches in diameter.
The automated surface observing system at the Ord Airport reported a 79 mph wind gust.
Large tree limbs and branches were reported down around the community of North Loup.
Considerable damage occurred to outbuildings and house windows were broken.
Tree limbs snapped due to severe thunderstorm wind gusts. This appears to have occurred in association with an outflow boundary extending south of the parent thunderstorm.
The roof was peeled back from a grocery store in Wolbach. There was a lot of tree damage as well.
A large, healthy tree limb about 6 inches in diameter came down with a wind gust estimated to be 70 mph. Three quarter inch diameter hail was also falling and being driven by the damaging wind.
Tree branches with a diameter of about 4 inches were snapped off from 62 mph wind gusts. This was associated with strong outflow, several miles removed from actual thunderstorms off to the north.
An intense outflow boundary moved south through the Hastings area, with this gust measured at the NWS office north of town. These gusts were several miles removed from actual thunderstorms off to the north-northeast.
Nickel to quarter size hail was reported from an NeRAIN observer.
A thunderstorm outflow boundary surged through the Hastings area, several miles to the south of any actual precipitation associated with parent thunderstorms.
This report was received via social media.
Near zero visibility was reported along with the hail.
Several reports of quarter to golf ball sized hail were received from around the York area.
A 24 hour rain total of 3.15 inches fell from mid-evening through the overnight, 3 miles northeast of Shelby.
A 24 hour rain total of 3.70 inches fell from mid-evening through the overnight at an NeRAIN site, two miles west-northwest of Shelby.
A 24 hour rain total of 3.68 inches fell from mid-evening through the overnight, 7 miles north of Osceola.
A 24 hour rain total of 3.00 inches fell from mid-evening through the overnight in Belgrade.
A 24 hour rain total of 3.41 inches fell from mid-evening through the overnight, 5 miles northeast of Osceola. This report was relayed from NERAIN.
Hail ranged from pennies to half dollars in size.
Hail ranged from quarters to ping pong balls in size.
Downed trees and power lines occurred.
Hail ranged in size from from nickels to golf balls. Piles of nickel to quarter size hail were reported near Farwell.
A 12 inch diameter tree limb fell on and damaged a car.
Wind gusts estimated near 70 MPH resulted in damage to area grain bins, outbuildings and irrigation pivots.
Trees were stripped of leaves due to the combination of strong wind and quarter size hail. This was the second storm to come through this area. This report was from an NERAIN observer.
Golfball to hen egg size hail was reported.
This tornado was not witnessed by anyone as it occurred after dark. A large area of damaging winds occurred northwest of where the tornado apparently formed. Tree damage, snapped power poles, and overturned pivots were common from just south of Marquette to southeast of Hampton. The most evident tornado damage was observed at two homes north of Hampton. Both homes lost part of their roof. One home was a manufactured home and the other was conventional construction. The southern of the two homes had parts of the roof blown back to the west and southwest, while the rest of the debris was strewn southeast along the storm path. Leaves and mud were plastered on the east side of both homes. Radar data did not show any obvious tornado-like signatures. Due to the widespread damage, it was difficult to identify exactly where the tornado began and ended.
Golfball size hail was covering the ground.
Along with the golf ball size hail, wind gusts were estimated to be 70 mph, blowing down 2 to 4 inch diameter branches at the eastbound I-80 rest area in York County.
A 62 mph thunderstorm wind gust occurred at the airport AWOS.
Along with the golf ball size hail, wind gusts were estimated to be 70 mph, blowing down 2 to 4 inch diameter branches at the eastbound I-80 rest area in York County.
Wind gusts estimated at 50 to 55 mph occurred along with the golf ball size hail.
This golf ball size hail report was received. This hail damaged the siding to a house.
Outflow from a thunderstorm produced wind gusts that caused power to be lost in Bruning.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2014Every state in 2014This day in weather historyThe tornado archive for Nebraska, 2014Warnings in Nebraska, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517824, 517788, 517790, 519938, 517825, 519809, 519799, 517826, 517830, 521021, 520008, 519853, 517832, 519861, 519942, 519867, 519950, 517834, 519959, 519881, 519911, 517843, 519915, 517846, 519917, 519960, 517849, 517853, 517852, 517864, 520166, 520167, 520171, 520182, 520183, 517873, 517874, 517880, 517886, 519919, and more.